In Reply.—We read with interest Dr Özsoylu's comments regarding our report. Our main purpose was to describe another case of aseptic meningitis following IVIG therapy to raise awareness among physicians of this complication. While additional cases continue to be reported by Watson et al and others,1 it seems that aseptic meningitis is still very uncommon and apparently benign. In general, we have been impressed with the rapidity of response and safety of IVIG therapy, and in addition have avoided bone marrow aspiration in most of our patients with ITP; we would feel compelled to do a bone marrow aspiration if we were to use steroid therapy. While the high-dose steroid regimen is reported by Özsoylu et al to have been tolerated very well, we remain concerned about the potential toxic effects of such therapy. A prospective randomized trial comparing these two treatments would be of interest.
RAO SP, TEITLEBAUM J, MILLER ST. Aseptic Meningitis and Intravenous Gammaglobulin Treatment-Reply. Am J Dis Child. 1993;147(2):129-130. doi:10.1001/archpedi.1993.02160260019007